Washington, 2006

Wildfire in Washington, September 9 to 13, 2006

September 9 to 13, 2006 · NWS OTX · 1 event in 1 county or zone

The Bisbee Mountain Fire, centered 4 miles west of Kettle Falls, had an unknown cause and burned 500 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Bisbee Mountain Fire, centered 4 miles west of Kettle Falls, had an unknown cause and burned 500 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 9, 8:46 AM PST, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 9, 8:46 AM PST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
946 AM PDT SAT SEP 9 2006

.SYNOPSIS...A STRONG COLD FRONT SWEPT THROUGH THE AREA THIS
MORNING BRINGING MUCH COOLER TEMPERATURES AND LOCALLY GUSTY WINDS.
BY SUNDAY...HIGH PRESSURE WILL RETURN TO THE PACIFIC NORTHWEST
BRINGING MORE TRANQUIL WEATHER TO THE REGION.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A SIGNIFICANT DARK REGION MOVING OVER
THE CASCADES BEHIND A DECENT MORNING COLD FRONT PASSAGE. JUST A
FEW LINGERING SHOWERS NEAR BONNERS FERRY THIS MORNING...OTHERWISE
CLEARING SKIES BEHIND THE INITIAL CLOUD BAND. COOLING OF 10 TO 20
DEGREES AT THE SURFACE COUPLED WITH SLIGHT WARMING AT 500MB TODAY
ADDS UP TO A MUCH MORE STABLE ATMOSPHERE. SHOULD SEE A FEW
MOUNTAIN SHOWERS THIS AFTERNOON BUT CANT SEE ANY THUNDERSTORM
POSSIBILITIES EXCEPT ALONG THE BC BORDER.

NORMALLY IN THESE SITUATIONS I WOULD EXPECT FAIRLY STRONG
AFTERNOON WINDS. BUT GIVEN THE FACT THAT WERE ONLY MIXING UP TO
5000 FT TODAY WE WONT BE ABLE TO ACCESS MUCH MOMENTUM MIXING. SO
LOOKING FOR GUSTS TO 30 MPH AT BEST. STILL SHOULD BE ENOUGH TO
KICK UP SOME BLOWING DUST THIS AFTERNOON IN THE USUAL AREA FROM
MOSES LAKE TO COEUR DALENE AND THE PALOUSE.  RJ

&&

.AVIATION...
A COLD FRONT HAS MOVED THROUGH THE AREA FOR A SIGNIFICANT CHANGE
IN THE WEATHER PATTERN TODAY. EXPECT BREEZY CONDITIONS AND AREAS
OF BLOWING DUST THIS AFTERNOON...ESPECIALLY IN THE BASIN AND
PALOUSE. ISOLATED SHOWERS WILL BE FOUND OVER THE MOUNTAINS WITH A
FEW THUNDERSTORMS NEAR THE CANADIAN BORDER.  RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        75  49  77  48  81  52 /  10  10   0   0   0   0
COEUR DALENE  76  47  77  43  80  47 /  10  10  10   0   0   0
PULLMAN        73  45  75  42  81  45 /  10  10   0   0   0   0
LEWISTON       80  53  80  52  87  55 /  10  10   0   0   0   0
COLVILLE       77  47  77  39  81  46 /  20  20   0   0   0   0
SANDPOINT      76  46  77  41  80  45 /  30  20  10   0   0   0
KELLOGG        78  50  76  40  81  45 /  20  20  10   0   0   0
MOSES LAKE     80  48  81  46  85  50 /  10  10   0   0   0   0
WENATCHEE      79  53  81  54  85  56 /  10  10   0   0   0   0
OMAK           81  48  81  47  85  49 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Sep 9, 4:38 AM PST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
538 AM PDT SAT SEP 9 2006

IDZ001>004-026-027-WAZ031>038-041>044-101245-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
538 AM PDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ne Okanogan/Ferry

When
September 9, 12:00 PM PST to September 13, 6:00 PM PST
Where
Ne Okanogan/Ferry forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535021.